Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 468, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Oct 29, 2020, 7:40 PM EDT for Dawson County, Forsyth County, Georgia. It was in force for 5 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 29, 2020, 7:40 PM EDT (23:40 UTC)
- Expired
- Oct 30, 2020, 12:44 AM EDT
- In force
- 5 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Dawson County, GA, Forsyth County, GA
The radar
The Atlanta radar (KFFC), 118 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Etowah River at GA 9 near Dawsonville (DWSG1).
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02389150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
406
WGUS42 KFFC 292340
FLWFFC
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
740 PM EDT Thu Oct 29 2020
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Etowah River near Dawsonville affecting Dawson and Forsyth
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at weather.gov/atlanta.
GAC085-117-301200-
/O.NEW.KFFC.FL.W.0468.201029T2340Z-201030T1500Z/
/DWSG1.1.ER.201029T2249Z.201030T0600Z.201030T0900Z.NO/
740 PM EDT Thu Oct 29 2020
The National Weather Service in Peachtree City has issued a
* Flood Warning for
the Etowah River near Dawsonville.
* From this evening to Friday morning.
* At 7:00 PM EDT Thursday the stage was 13.1 feet and rising
* Flood stage is 13 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...The river is expected to rise to a crest of 14 feet
just after midnight tonight. It will then fall below flood stage
late tonight.
* Impact...At 14 feet, Moderate flooding begins in northwest Forsyth
county. Old Federal Road begins to flood and Nicholson Road is
closed off to residents. Minor flooding continues in south Dawson
county.
&&
LAT...LON 3440 8408 3436 8404 3435 8411 3428 8425
3434 8427 3440 8417
$$
SK1 follow-up statement
191
WGUS82 KFFC 300444
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1244 AM EDT Fri Oct 30 2020
...The Flood Warning is cancelled for the following rivers in
Georgia...
Etowah River near Dawsonville affecting Dawson and Forsyth
Counties.
GAC085-117-300545-
/O.CAN.KFFC.FL.W.0468.000000T0000Z-201030T0444Z/
/DWSG1.1.ER.700119T1333Z.700119T1333Z.700119T1334Z.NO/
1244 AM EDT Fri Oct 30 2020
...The Flood Warning for the Etowah River near Dawsonville has been
cancelled...
The Flood Warning is cancelled for
the Etowah River near Dawsonville.
* At 12:00 AM EDT Friday the stage was 11.5 feet.
* Flood stage is 13.0 feet.
* Forecast...The river will continue to fall to below Action Stage
by early Friday morning.
&&
LAT...LON 3440 8408 3436 8404 3435 8411 3428 8425
3434 8427 3440 8417
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Oct 29, 3:49 PM EDT, 3 hours 51 minutes earlier.
Area forecast discussion, Oct 29, 3:49 PM EDT, 3 hours 51 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 349 PM EDT Thu Oct 29 2020 .SHORT TERM /Tonight through Friday Night/... Remnants of Zeta continue to move northeast of our area with only a few showers possible for the evening. Some residual instability could support isolated thunderstorms for far east central this evening. Otherwise a drying trend is in store. A short wave is expected to move from the lower MS Valley this evening...across the southern Appalachians overnight. This will keep a low chance for showers across far north GA overnight and also give continued gusty winds. Cooler temperatures are in store for the short term. By Friday night...we will be looking at some temperatures in the mid to upper 30s for the northeast. Some frost may be possible in sheltered areas of the northeast...but at this time forecast temperatures do not support a mention of widespread frost. 41 .LONG TERM /Saturday through Thursday/... No significant changes made to the long-term forecast trends with this cycle. Primarily cool and dry through the majority of the period. Generally zonal upper flow over the region at the start of the period with near seasonal temperatures. Deep upper trough digs into the eastern U.S. driving a rather sharp cold front through the forecast area Saturday night/Sunday. Still looks like moisture will remain quite limited with this system, but just enough Atlantic moisture backs into the eastern fringes of the forecast area to keep a slight chance for showers overnight Saturday into Sunday. Strong northwesterly flow sets up behind this system with a good shot of cold air into the region. Winds will likely remain sufficient to keep the frost/freeze potential confined to the higher elevations of the far north for Monday morning, but diminishing winds will allow for a more widespread threat Tuesday morning. Temperatures slowly moderate through the remainder of the week as the northwesterly flow relaxes. 20 && AVIATION... 18Z Update... Sct ocnl BKN MVFR should improve this afternoon to VFR with patches of MVFR. West to southwest winds will continue to gust occasionally at most sites...with gusts diminishing to 16 to 20kts. Some MVFR ceilings possible again 06z-12z with winds staying up with occasional gusts. Isolated showers possible this evening but not including in tafs. //ATL Confidence...18Z Update... Medium to high confidence all elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 50 67 44 62 / 20 0 0 0 Atlanta 49 61 45 63 / 10 0 0 0 Blairsville 44 56 37 57 / 30 5 0 0 Cartersville 48 60 42 64 / 20 5 0 0 Columbus 50 67 48 70 / 5 0 0 0 Gainesville 49 62 43 59 / 20 0 0 0 Macon 49 70 46 70 / 20 0 0 0 Rome 49 60 41 66 / 20 5 0 0 Peachtree City 48 63 44 65 / 10 0 0 0 Vidalia 51 72 50 71 / 30 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....20 AVIATION...41
Hazardous weather outlook, Oct 29, 12:00 PM EDT, 7 hours 40 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 1200 PM EDT Thu Oct 29 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-301045- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1200 PM EDT Thu Oct 29 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Tropical Storm Zeta is moving away from Georgia. Gusty winds 10 to 20 mph with gusts up to 30 mph are possible through the afternoon, especially across the north, which could still bring down a few trees or powerlines. While the majority of rainfall and the flash flood threat has diminished across north Georgia, lingering runoff will cause rising water and potentially some minor flooding of rivers, creeks, and streams. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... A strong cold front, while mostly dry, will bring some of the coldest temperatures of the season to the area for Monday and Tuesday mornings. The far northeast mountains could have freezing temperatures both mornings and other areas in north and central Georgia could have some frost concerns, mainly Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Oct 29, 2:19 PM EDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
219 PM EDT THU OCT 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM TROPICAL STORM 2 N HERNDONVILLE 33.74N 83.70W
10/29/2020 WALTON GA EMERGENCY MNGR
A TREE WAS REPORTED DOWN ON A CAR IN THE 500 BLOCK OF
HIGHWAY 11. NO INJURIES WERE REPORTED.
&&
EVENT NUMBER FFC2001305
LREAVESLocal storm report, Oct 29, 3:14 PM EDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
314 PM EDT THU OCT 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD 2 ENE OWLTOWN 34.83N 83.91W
10/29/2020 UNION GA SOCIAL MEDIA
PAPPY'S TRADING POST AND SURROUNDING AREAS WERE
REPORTED FLOODED DUE TO THE NOTTELY RIVER.
&&
EVENT NUMBER FFC2001306
LREAVESLocal storm report, Oct 29, 3:45 PM EDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
345 PM EDT THU OCT 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM TROPICAL STORM ATHENS 33.96N 83.38W
10/29/2020 CLARKE GA EMERGENCY MNGR
NEARLY 30 TREES AND POWER LINES WERE REPORTED DOWN IN
ATHENS.
&&
EVENT NUMBER FFC2001307
LREAVESLocal storm report, Oct 29, 3:47 PM EDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
347 PM EDT THU OCT 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM TROPICAL STORM 2 ENE ATHENS 33.96N 83.35W
10/29/2020 CLARKE GA EMERGENCY MNGR
A TREE WAS REPORTD ON A HOUSE IN THE 500 BLOCK OF
NELLIE B AVENUE 20 IN ATHENS.
&&
EVENT NUMBER FFC2001308
LREAVESLocal storm report, Oct 29, 3:55 PM EDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
355 PM EDT THU OCT 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM TROPICAL STORM 2 SW KENNESAW 34.01N 84.63W
10/29/2020 COBB GA PUBLIC
TREES WERE REPORTED DOWN NEAR THE INTERSECTION OF PINE
MOUNTAIN ROAD AND SHILLINGS ROAD.
&&
EVENT NUMBER FFC2001309
LREAVESLocal storm report, Oct 29, 3:57 PM EDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
357 PM EDT THU OCT 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM TROPICAL STORM 4 NNW LUELLA 33.39N 84.21W
10/29/2020 HENRY GA PUBLIC
TWO TREES WERE REPORTED DOWN IN THE 400 BLOCK OF
SIMPSON MILL ROAD.
&&
EVENT NUMBER FFC2001310
LREAVESThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 8:43 PM EDT | Wind Advisory | FFC | Baldwin, Bibb, Bleckley, Butts, Carroll, Chattahoochee and 52 more | 14 hr |
| Oct 29, 3:44 AM EDT | Special Weather Statement | FFC | Haralson, Polk | 31 min |
| Oct 29, 3:50 AM EDT | Special Weather Statement | FFC | Heard | 25 min |
| Oct 29, 3:55 AM EDT | Special Weather Statement | FFC | Catoosa, Chattooga, Dade, Walker, Whitfield | 65 min |
| Oct 29, 4:10 AM EDT | Special Weather Statement | FFC | Floyd | 50 min |
| Oct 29, 4:17 AM EDT | Special Weather Statement | FFC | Heard | 28 min |
| Oct 29, 4:36 AM EDT | Special Weather Statement | FFC | Bartow, Fannin, Gilmer, Gordon, Murray, Pickens | 54 min |
| Oct 29, 4:56 AM EDT | Special Weather Statement | FFC | Catoosa, Chattooga, Dade, Walker, Whitfield | 49 min |
| Oct 29, 5:05 AM EDT | River Flood Warning | FFC | Forsyth, Fulton | 32 hr |
| Oct 29, 5:11 AM EDT | Special Weather Statement | FFC | Dawson, Lumpkin, Towns, Union, White | 49 min |
| Oct 29, 5:30 AM EDT | Special Weather Statement | FFC | Fannin, Gilmer, Murray | 30 min |
| Oct 29, 5:57 AM EDT | Special Weather Statement | FFC | Towns, Union, White | 33 min |
| Oct 29, 7:40 AM EDT | River Flood Warning | FFC | Towns | 3 hr |
| Oct 29, 8:29 AM EDT | River Flood Warning | FFC | Union | 6 hr |
| Oct 29, 8:34 AM EDT | River Flood Warning | FFC | Towns | 14 hr |
| Oct 29, 10:11 AM EDT | River Flood Warning | FFC | Forsyth | 7 hr |
| Oct 29, 10:22 AM EDT | River Flood Warning | FFC | Union | 2 hr |
| Oct 29, 1:47 PM EDT | River Flood Warning | FFC | Whitfield | 8 hr |
| Oct 29, 7:43 PM EDT | Wind Advisory | FFC | Banks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 40 more | 8 hr |
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.